# SDR 97ZZZX2790

- Difficulty date: June 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1169A
- Make and model: Piper PA-18-125
- Aircraft serial: 18767
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 1374500
- Condition: Broken
- Location: Elevator Control
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

LOWER ELEVATOR CABLE SEPARATED IN-FLIGHT.  CAUSE OF SEPARATION WAS USE OF NON-FLEXIBLE CABLE IN A REPAIR SPLICE.  CABLE WORK HARDENED AND BROKE WHERE IT WENT AROUND THE PULLEY.  THIS IS A KNOWN HIGH WEAR POINT ON PA-18-150.  AN INSPECTION HOLE SHOULD BE INSTALLED OVER THIS POSITION FOR EASE OF INSPECTION.
